Ask a doctor

Botox Has Left Me with Veins All over my Face?

Hi, can somebody please help me. I had botox 15 weeks go. I hated the result. It left me with cheek ptosis, sunken in/hollow eyes (which are still present) Chipmunk cheeks.. all of which i still have. Two days ago, I noticed veins running down the side of my face (both sides) around my eyes (on the outter part, where the crows feet were) and on the top of my head. They were definitely not there before. This was the very first time I had botox so i know what my face looked like before.

Doctor Answers (6)

Post Botox Veins

+1

Thank you for your question. Botox can have some undesirable side effects due to placement or it can migrate.  There are post care instructions given after Botox to prevent any migration. I would recommend for you to see you doctor who injected you so they can assess the situation and see if the veins are related to Botox. Be sure to get treated under the supervision of a board certified dermatologist or plastic surgeon for best and safest results I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Issues following Botox treatment

+1

Very sorry to hear about your experience with Botox. What were your problem areas, and where exactly were the injections performed? The cheeks are not an area that should be treated with Botox. And the veins you mention are not a result of the Botox treatment. Typically, Botox works best for the glabella, crow's feet, lines on the forehead, smoker's lines above the upper lip, and bunny lines. The Botox lasts 3 months on average, so it should be mostly worn off at this point. Choosing an experienced physician to perform the injections is essential, and will minimize the possibility of issues occurring following treatment. Thank you, and I hope this helps.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Botox does not 'create' veins -

+1

As a phlebologist (vein specialist), I can tell you for a fact that Botox did not create the veins that you are noticing. Veins "don't grow" that fast. The process of angiogenesis that creates capillaries takes a while and it is not likely to have arisen from any type of injectable (botox, facial fillers, etc).

You are describing 'veins' which are larger than capillaries or spider veins (also known as thread veins) and these take even longer than 15 weeks to 'form'.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

You might also like...

Botox and veins

+1

It is very difficult to answer your question without first looking at before and after photographs. You should consider posting pictures to review for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Botox and Veins All Over Face

+1

I am concerned about the product that was used, the amount of Botox that may have been injected and the areas that were injected.  You did not mention the specific areas that were injected, but Botox in the cheeks is not a good idea.  The good news is that the effects of Botox are temporary so they will go away in 3-6 months from the time of your injections, and your face should return to the way it was prior to the injections.  If you ever decide to have Botox again, please see a reputable injector.  

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Botox problems

+1

This is a big list of problems from Botox. My initial thought is where were these injections done, and who did them? You shouldn't have gotten Botox in your cheeks, at all. It's not a good idea because Botox makes muscles stop moving, so in the cheeks, it can do nothing but create problems. You are sure you had Botox put there? I can't imagine a reputable physician suggesting or doing this. The only thing I can say is that Botox, assuming you actually got name brand Botox, is temporary. So any problems will resolve with time. However, based on your list of issues, it concerns me that you: 1. didn't see a reputable physician, 2. had injections done in areas that should not be treated with Botox, and 3. may have received non-Allergan Botox.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.